MAUDE Adverse Event Report: COVIDIEN SALEM SUMP TUBE 6FR 24IN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN SALEM SUMP TUBE 6FR 24IN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8888268060
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation as it has been discarded; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the salem sump was not suctioning well.The nurse irrigated it with sterile water and found a leak near the air port.There was no patient injury.Additional information provided stated that the tubing was not functioning at all.
 
Additional Manufacturer Narrative
A review of the device history record revealed no discrepancies that may have contributed to the reported condition.A product analysis was unable to be completed as to date no samples or pictures have been provided.The most likely root cause for the reported could be due to a workmanship issue.The operator at the assembly station is responsible for introducing a bonding agent to the pigtail and catheter assembly, however, if this step is missed, leaking could occur.The root cause for the reported condition cannot be specifically identified; therefore, corrective action will be limited to retraining the personal.A production notification was issued to staff members to ensure that they are aware of the condition reported by the customer.If additional information is received warranting further analysis, the investigation may be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
SALEM SUMP TUBE 6FR 24IN
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key9865779
Report Number9612030-2020-02437
Device Sequence Number13584833
Product Code KNT
UDI-Device Identifier10884521007741
UDI-Public10884521007741
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888268060
Device Catalogue Number8888268060
Device Lot Number1933709264
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2020
Supplement Date Received by Manufacturer03/15/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date06/03/2020
Patient Sequence Number1